Q. I have severe itching in the groin area. What should I do?

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.

Hello doctor,

I have itchy boils on the scrotum and groin areas. During the day, I feel too itchy, and due to the itching, I have developed rashes which are painful. When I try to break them, it starts to bleed. Sometimes, I have the itchiness during the night as well. I have attached an image for your consideration.

I have a similar itchy problem around my anus too, and I feel that the skin around that area is very dry. Earlier, I had similar boils around the anus which eventually subsided, but I do feel itchy at times. Currently, I am using Lulizol cream and Diominic SR tablets, but, I do not get the desired relief, though it is slightly better than when I was using the Candid B cream.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology

Hello,

Welcome to icliniq.com.

I have read your query and seen your picture (attachment removed to protect patient identity).

It does look like a fungal infection. Due to the application of steroid-based products, the clinical picture has been altered. The use of a steroid-based product for a fungal infection aggravates it.

Few of those nodules which appear raised can be molluscum contagiosum, a viral infection. But, clinical examination is necessary for conclusive diagnosis.

Apply Luliconazole 1 % cream once daily and Miconazole 2% cream once daily. Take tablet Terbinafine 250 mg twice daily after meals for 15 days.

Do not touch or break the boils. It can lead to a secondary infection. Do not use Candid B cream.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Thank you doctor,

It gets too itchy at times. After applying the cream, I feel alright for four to five hours. But, as the cream begins to dry up, the itching sensation reoccurs.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology

Hello,

Welcome back to icliniq.com.

  • Due to continuous itching, the scrotal skin has thickened. I advise you to visit a dermatologist since clinical examination is important.
  • Consider taking an oral antihistamine. I suggest taking tablet Levocetirizine 10 mg once every day to reduce itching.
  • Continue for two weeks and revert with images.

Revert after two weeks to a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Hello doctor,

Thanks for replying. I have visited a dermatologist and my current medications have been prescribed by him. He says it is a fungal infection. He also suggested to visit a surgeon to get the boils removed, but I am afraid of undergoing a surgery. Do you also feel I need a surgery?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology

Hello,

Welcome back to icliniq.com.

  • They are more like skin tags. So, in your case, yes, excision would help.
  • Since you have already consulted a dermatologist in the past, you can consider excision. It is a minor procedure and will not hurt.

For further queries consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Hello doctor,

Thanks for replying. I am not in favor of excision right now. Will the above drugs and cream reduce the itching and skin tags? With the Lulizol cream, the thickness of the boils have reduced, and in some places has subsided. So I would prefer to wait so I can avoid excision. Please guide me. Also, can you give me more clarity regarding the medications?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology

Hello,

Welcome back to icliniq.com.

The itching and rashes will resolve with these medications. You can wait for a few weeks. If they do not subside, then excision can be considered.

The medications I had suggested was:

  1. Tablet Terbest (Terbinafine) 250 mg, twice daily after meals.
  2. Tablet Levosiz (Levocetirizine) 10 mg at bed time after meals.
  3. DK gel (Miconazole) 2 % or Onabet cream (Sertaconazole) 2 %.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Hi doctor,

I have been taking the above medicines and creams for the past 12 days. I believe it has helped to reduce the infection. I attach the pictures taken after bath today. But, I do feel itchy sometimes in the afternoon, and at night mainly around 3.00 am. I itch a lot on my scrotum and then again apply lotion. Could you please check the pictures? I feel the skin around scrotum to be too dry when I become itchy. One thing that I missed to inform is that I am diabetic and also have high blood pressure for which I do take medication.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology

Hi,

Welcome back to icliniq.com.

Fungal infection is resolving. It will take time for infection to fix completely. Continue with topical medications for a month. Yes, in case of diabetes, it takes time for skin lesions to resolve.

Do you have itching sensation in between web spaces and lower abdomen?

Revert with further information to a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Hi doctor,

I do itch in the lower abdomen but not in web spaces. Why do I itch in the middle of the night at around 3 am? My skin around scrotum feels dry and thick. Further, the skin around inner thigh has gone black.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology

Hello,

Welcome back to icliniq.com.

It is due to inflammation there is itchy feeling. Thickening of skin over scrotum is not due to fungal infection but due to growth over the scrotum. You need to get it evaluated by clinical examination. Also, a skin biopsy can be done to confirm the diagnosis of the same. Darkening will eventually subside once infection resolves.

For further doubts consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

Also Read Answers From:

Related Questions & Answers


Why am I having severe itching beneath the belly and between thighs?

Query: Hi doctor,My problem is severe itching beneath the belly and between thighs. There are also marks. When I first consulted, the doctor prescribed Onabet cream. It did not go. The second time, another doctor prescribed Permethrin cream. It did not go. Later I consulted a doctor directly and he gave me...  Read Full >>


Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. Marks could be scratch marks due to dryness, it could be due to scabies for which you have been given Permethrin and it could be a fungal infection for which you have used Clotrimazole cream. Sometimes fungal infection may require six week...  Read Full

Can fungal infection cause low grade fever?

Query: Hi doctor, For around nine weeks now, I have had a low grade fever and that persists. Also, I feel a little upper throat fullness and mild sinus congestion. I have been in and out of primary care clinics many times looking for help.  I had two chest x-rays and they were clear. I also had blood test...  Read Full >>


Dr. Anshuman Srivastava
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. This is a chronic fever, which is called as pyrexia of unknown origin when we are unable to ascertain a cause. As your blood tests and x-ray are normal, lung infection is ruled out. Conditions causing chronic fever are numerous. Also, certain infections like tuber...  Read Full

What Is The Reason For Severe Itch In Genitals And The Surrounding Area?

Query: Hi doctor, I am 29 years old. I am suffering from itching genitalia for over 5-6 years and the severity would range from low to medium. It is mostly due to sweating in that area. I used to apply itch guard for a few days and it used to get fine. Now, over four to five months I have severe itching o...  Read Full >>


Dr. Sidharth Sonthalia
Dermatologist

Answer: Hi, Welcome to icliniq.com. Your problem seems to have lingered on to become a chronic hyperkeratotic scrotal eczema. This is a result of your hyperallergic tendency, constant scratching, sweat induced maceration and intermittent but incomplete treatments with suboptimal medicines. As of now a...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: